MAUDE Adverse Event Report: LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 16 X 20, FIRM; MESH, SURGICAL

LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 16 X 20, FIRM; MESH, SURGICAL
Catalog Number 1620002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 09/22/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Limited information was reported through a legal event that a patient was implanted with strattice perforated on (b)(6) 2020.The form also indicates that on an unspecified date, the strattice implant had been ¿removed or revised¿.No information was provided on the indication for the initial surgery or the reason for the removal or revision.
 
Additional Manufacturer Narrative
This legal event is being reported out of an abundance of caution as serious injury due to the reported recurrence with surgical intervention.The lot associated with this event was not reported and remains unknown; therefore an internal investigation into the device history records could not be performed.No strattice devices were returned for evaluation.Based on the limited information, including no identification of the lot number, and without relevant patient factors, a relationship between the event and the strattice could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Event or Problem Description
This is follow up#1 to report on 12/sept /2023, pmqa received notification from legal that the plaintiff profile form was received associated with this event.As per the ppf form, the patient underwent an ¿incarcerated recurrent ventral hernia¿ repair on (b)(6) 2020 and was implanted with strattice mesh device lot: sp200154-155.The patient then underwent an ¿exploratory laparotomy, lysis of adhesions, primary repair of recurrent ventral hernia over previously placed biologic mesh¿ on (b)(6) 2021.The ppf form also indicates the patient was implanted with a non-abbvie device, ¿surgisis¿ on (b)(6) 2019 and was ¿revised or removed¿ during on (b)(6) 2020 procedure when strattice was implanted.The patient claims the implantation of the strattice mesh has caused ¿recurrence, adhesions, mesh separation and tearing, pain and suffering.¿ no other information was provided.As reported in the initial: limited information was reported through a legal event that a patient was implanted with strattice perforated on (b)(6) 2020.The form also indicates that on an unspecified date, the strattice implant had been ¿removed or revised¿.No information was provided on the indication for the initial surgery or the reason for the removal or revision.
 
Additional Manufacturer Narrative
A review of the device history record for strattice lot: sp200154 has been initiated.If any new, changed or corrected information is noted, a supplemental report will be submitted.This is a known potential adverse event addressed in the product labeling.A relationship between the strattice and this event could not be conclusively determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 16 X 20, FIRM
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
1 millennium way
branchburg NJ 08876
Manufacturer (Section G)
LIFECELL
1 millennium way
branchburg NJ 08876
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key17202347
Report Number1000306051-2023-00144
Device Sequence Number14895082
Product Code FTM
UDI-Device Identifier00818410010010
UDI-Public00818410010010
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number1620002
Device Lot NumberSP200154
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale